Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 70, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 24, 2019, 10:31 PM CDT for Langlade County, Lincoln County, Oneida County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2019, 10:31 PM CDT (03:31 UTC)
- Expired
- Sep 24, 2019, 11:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Langlade County, WI, Lincoln County, WI, Oneida County, WI
The radar
The Green Bay radar (KGRB), 134 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 24, 7:17 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1635 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
164
WUUS53 KGRB 250331
SVRGRB
WIC067-069-085-250415-
/O.NEW.KGRB.SV.W.0070.190925T0331Z-190925T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
1031 PM CDT Tue Sep 24 2019
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Northeastern Lincoln County in north central Wisconsin...
Southeastern Oneida County in north central Wisconsin...
Western Langlade County in north central Wisconsin...
* Until 1115 PM CDT.
* At 1030 PM CDT, severe thunderstorms were located along a line
extending from near Gilbert to 6 miles northeast of Dutch Corners
to 11 miles west of Antigo, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Antigo and Parrish around 1045 PM CDT.
Harrison around 1050 PM CDT.
Rhinelander and Veterans Memorial County Park around 1110 PM CDT.
Pearson and Ma Ka Ja Wan Scout Reservation around 1115 PM CDT.
Other locations impacted by these severe thunderstorms include Summit
Lake, Dudley, Kelly Lynn Bog Natural Area, Post Lake, Kempster, Neva,
Ormsby, Crescent Corner, Pelican Lake and Peters Marsh Wildlife Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
A Tornado Watch remains in effect until midnight CDT for north
central and northeastern Wisconsin.
LAT...LON 4537 8983 4570 8939 4557 8914 4548 8904
4547 8904 4546 8903 4543 8897 4532 8891
4512 8923 4512 8932 4522 8951
TIME...MOT...LOC 0330Z 219DEG 28KT 4537 8970 4529 8945 4509 8937
HAIL...<.75IN
WIND...60MPH
$$
RDM3 follow-up statements
151
WWUS53 KGRB 250343
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
1043 PM CDT Tue Sep 24 2019
WIC067-069-085-250415-
/O.CON.KGRB.SV.W.0070.000000T0000Z-190925T0415Z/
Lincoln WI-Oneida WI-Langlade WI-
1043 PM CDT Tue Sep 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR EAST CENTRAL LINCOLN...SOUTHEASTERN ONEIDA AND NORTHWESTERN
LANGLADE COUNTIES...
At 1043 PM CDT, severe thunderstorms were located along a line
extending from near Gilbert to near Parrish to 6 miles west of
Antigo, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Parrish around 1050 PM CDT.
Veterans Memorial County Park around 1110 PM CDT.
Pearson and Ma Ka Ja Wan Scout Reservation around 1115 PM CDT.
Other locations impacted by these severe thunderstorms include Summit
Lake, Dudley, Kelly Lynn Bog Natural Area, Post Lake, Kempster,
Ormsby, Pelican Lake, Peters Marsh Wildlife Area, Bavaria and
Deerbrook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A Tornado Watch remains in effect until midnight CDT for north
central and northeastern Wisconsin.
LAT...LON 4534 8971 4565 8931 4557 8914 4548 8904
4547 8904 4546 8903 4543 8897 4535 8894
4519 8921 4514 8932 4522 8951
TIME...MOT...LOC 0343Z 219DEG 28KT 4544 8962 4536 8937 4516 8929
HAIL...<.75IN
WIND...60MPH
$$
RDM713
WWUS53 KGRB 250359
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
1059 PM CDT Tue Sep 24 2019
WIC069-250408-
/O.CAN.KGRB.SV.W.0070.000000T0000Z-190925T0415Z/
Lincoln WI-
1059 PM CDT Tue Sep 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for north
central and northeastern Wisconsin.
LAT...LON 4528 8942 4545 8942 4560 8925 4557 8914
4548 8904 4547 8904 4543 8897 4535 8894
4519 8921 4514 8932 4524 8942 4526 8943
TIME...MOT...LOC 0358Z 219DEG 28KT 4553 8952 4545 8927 4525 8919
$$
WIC067-085-250415-
/O.CON.KGRB.SV.W.0070.000000T0000Z-190925T0415Z/
Oneida WI-Langlade WI-
1059 PM CDT Tue Sep 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHEASTERN ONEIDA AND NORTHWESTERN LANGLADE COUNTIES...
At 1058 PM CDT, severe thunderstorms were located along a line
extending from near Harrison to 6 miles east of Parrish to 6 miles
southwest of Veterans Memorial County Park, moving northeast at 30
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Veterans Memorial County Park around 1110 PM CDT.
Pearson and Ma Ka Ja Wan Scout Reservation around 1115 PM CDT.
Other locations impacted by these severe thunderstorms include
Deerbrook, Summit Lake, Kelly Lynn Bog Natural Area, Post Lake,
Kempster, Ormsby, Enterprise, Pelican Lake, Peters Marsh Wildlife
Area and Koepenick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A Tornado Watch remains in effect until midnight CDT for north
central and northeastern Wisconsin.
LAT...LON 4528 8942 4545 8942 4560 8925 4557 8914
4548 8904 4547 8904 4543 8897 4535 8894
4519 8921 4514 8932 4524 8942 4526 8943
TIME...MOT...LOC 0358Z 219DEG 28KT 4553 8952 4545 8927 4525 8919
HAIL...<.75IN
WIND...60MPH
$$
RDM232
WWUS53 KGRB 250406
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
1106 PM CDT Tue Sep 24 2019
WIC067-085-250416-
/O.EXP.KGRB.SV.W.0070.000000T0000Z-190925T0415Z/
Oneida WI-Langlade WI-
1106 PM CDT Tue Sep 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ONEIDA AND
NORTHWESTERN LANGLADE COUNTIES WILL EXPIRE AT 1115 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Tornado Watch remains in effect until midnight CDT for north
central and northeastern Wisconsin.
LAT...LON 4528 8942 4545 8942 4560 8925 4557 8914
4548 8904 4547 8904 4543 8897 4535 8894
4519 8921 4514 8932 4524 8942 4526 8943
TIME...MOT...LOC 0406Z 219DEG 28KT 4558 8947 4550 8922 4530 8914
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 6:27 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Sep 24, 6:27 PM CDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 627 PM CDT Tue Sep 24 2019 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Wednesday Issued at 233 PM CDT Tue Sep 24 2019 The latest RAP analysis and satellite/radar imagery show a cold front moving into the northern Mississippi Valley early this afternoon. Outside of some rain over northern Minnesota, the front has been inactive across the region so far. After a cool morning, temps and dewpoints have been steadily rising through the day over Wisconsin, and some dewpoints approaching 65 degrees are showing up on observations over the southwest part of the state. This trend should continue through the rest of the afternoon as a 35 to 40 kt low level jet cranks up ahead of the front and advects deeper moisture to the northeast. Expectations remain that improving convective parameters will set the stage for rapid thunderstorm development from northern Iowa to western Wisconsin in the 21-00z time period. As those thunderstorms track east, severe thunderstorm potential is the main forecast concern. Tonight...The cold front will track east and across the region bringing the potential for severe weather and localized flooding. Convective parameters, with most unstable capes up to 1500 j/kg and effective shears of 30 to 40 kts, will likely peak this evening as the thunderstorms enter central and north-central WI around the 00-02z time period. Strengthening wind profiles with a low level jet around 50 kts, and 0-1 km/0-3 km helicities in the 200-300 range will make damaging winds the primary concern, with bowing segments possible. Large hail could also occur in the strongest storms. Given the high helicities, cannot rule out an isolated tornado as well. Instability is expected diminish relatively quickly through the evening, and HREF max reflectivity paintball show storms should be weakening as they move into northeast WI late in the evening into early overnight. Some risk that strong gusty winds and heavy rainfall could persist into northeast WI despite an overall weakening trend of the storms. Most storms should be exiting northeast WI during the 06-08z time period as winds turn to the west and remain breezy behind the front. Low temps will remain mild, and range from the mid 50s to low 60s across the region. Wednesday...The cold front is forecast to move into northern Lower Michigan by early Wednesday morning. But flattened upper troughing is expected to remain overhead through the day. Combined with 100-200 j/kg of instability that is anticipated to develop with the heat of the day, could see some showers or maybe a rumble of thunder develop during the afternoon, mostly over northern WI. West winds will be breezy with gusts to 30 mph possible. Highs ranging from the low 60s over the far north to low 70s over east- central WI. .LONG TERM...Wednesday Night Through Tuesday Issued at 233 PM CDT Tue Sep 24 2019 High pressure will track to the south of the area Wednesday night and Thursday, keeping the area dry with temperatures just below normal for this time of year. Rain chances return by the end of the work week as a low pressure system approaches the region from the west. After a brief break in precipitation early in the weekend, the unsettled pattern returns later in the weekend and into early next week as a series of low pressure systems bring several chances for additional rain showers and thunderstorms. && .AVIATION...for 00Z TAF Issuance Issued at 627 PM CDT Tue Sep 24 2019 A cold front will produce a line of showers and thunderstorms as it moves across the area tonight. MVFR conditions are expected with the arrival of the rain, with local IFR in thunderstorms. Low level wind shear is possible late this evening with south winds at 10 knots at the surface with southwest winds around 50 knots at 2000 ft agl. The cold front will exit the area early Wednesday, with gusty west winds and VFR conditions likely by noon. Good flying weather is generally expected Wednesday afternoon through Thursday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MPC LONG TERM......Kurimski AVIATION.......RDM
Hazardous weather outlook, Sep 24, 7:37 PM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 737 PM CDT Tue Sep 24 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-260045- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 737 PM CDT Tue Sep 24 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Thunderstorms are likely tonight. Some storms may be severe, with damaging winds being the main concern. Large hail, isolated tornadoes, and localized flooding will also be possible. A tornado watch is in effect for areas west of the Fox Valley and lakeshore through midnight. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday The next chance for thunderstorms arrives Thursday night into Friday evening. At this time, it appears that none of these storms will become severe. However, heavy rainfall will be possible. Additional thunderstorm chances are expected for Sunday into next Tuesday. It is too early to determine whether any of these storms may become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight. LMZ521-522-541>543-260045- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 737 PM CDT Tue Sep 24 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms are possible late tonight. Any storms that develop will pose a hazard to boaters on the lake and bay. South to southwest will increase up to 25 knots tonight. In addition, waves will build to 3 to 5 feet on the Lake tonight. These winds and waves will lead to hazardous conditions for small craft. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Thunderstorms are also possible Thursday night into Friday night and again Sunday into next Tuesday. Any storms that develop will pose a hazard to boaters on the lake and bay. Southwest winds will shift to the west Wednesday with gusts to 25 knots possible. This will lead to hazardous conditions for small craft through Wednesday afternoon. South winds and high waves may become a hazard to small craft on on Friday. RDM/Bersch
In the hours before
Local storm report, Sep 24, 9:50 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
950 PM CDT TUE SEP 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 6 E MINOCQUA 45.86N 89.57W
09/24/2019 ONEIDA WI LAW ENFORCEMENT
TREES DOWN NEAR COUNTY J/E. TIME ESTIMATED BY RADAR
&&
BERSCHLocal storm report, Sep 24, 10:06 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1006 PM CDT TUE SEP 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND GST MARSHFIELD 44.66N 90.16W
09/24/2019 E50 MPH WOOD WI AMATEUR RADIO
&&
BERSCHLocal storm report, Sep 24, 10:11 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1011 PM CDT TUE SEP 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG N CHEROKEE 44.90N 90.22W
09/24/2019 MARATHON WI LAW ENFORCEMENT
TREES DOWN. TIME ESTIMATED.
&&
BERSCHLocal storm report, Sep 24, 10:15 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1015 PM CDT TUE SEP 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM TSTM WND GST WAUSAU 44.96N 89.63W
09/24/2019 E50 MPH MARATHON WI AMATEUR RADIO
&&
BERSCHLocal storm report, Sep 24, 10:22 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1022 PM CDT TUE SEP 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM HAIL 1 NE HALDER 44.80N 89.84W
09/24/2019 E0.25 INCH MARATHON WI AMATEUR RADIO
&&
BERSCHLocal storm report, Sep 24, 10:25 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1025 PM CDT TUE SEP 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM TSTM WND GST ANTIGO 45.15N 89.15W
09/24/2019 M51 MPH LANGLADE WI TRAINED SPOTTER
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 8:35 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 85 min |
| Sep 24, 8:52 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 68 min |
| Sep 24, 9:21 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 24 min |
| Sep 24, 9:39 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon, Wood | 51 min |
| Sep 24, 10:56 PM CDT | Special Weather Statement | GRB | Forest, Langlade | 49 min |
| Sep 24, 11:45 PM CDT | Special Weather Statement | GRB | Portage, Wood | 45 min |
| Sep 24, 11:52 PM CDT | Special Weather Statement | GRB | Florence, Marinette | 53 min |
| Sep 25, 12:20 AM CDT | Special Weather Statement | GRB | Portage, Wood | 40 min |
| Sep 25, 8:42 AM CDT | Special Weather Statement | GRB | Oneida | 48 min |
| Sep 25, 9:15 AM CDT | Special Weather Statement | GRB | Forest | 45 min |
| Sep 25, 9:56 AM CDT | Special Weather Statement | GRB | Marinette | 49 min |
| Sep 25, 6:41 PM CDT | Special Weather Statement | GRB | Oneida | 34 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.